Childhood Diseases

Posted by: Syl | 2009-10-11


Fever and running tummy

Dear Doc

My 9 month daughter had her measles vaccine last Wednesday. Since Friday, her tummy has been running and she developed a fever on Saturday.

I am giving her NAN HA, water and rooibos tea. I am also using Calpol for the fever, and reteuri drops for the running tummy.

Could this be related to the vaccine? Am I doing the correct thing?

Should I be stopping the NAN HA as a result of her diahrea?

Thank you.

Expert's Reply



This is unlikely to be related to the measles vaccination. Your baby has probably caught a tummy bug possibly a virus.She should be having electrolytes to replace the salts she is losing and also the fluid. Give her Rehidrat and try to get her to take at least 200ml after every loose or watery stool she passes. Do not give your baby water as it does not contain the necessary body salts which are required now.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.